Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 3, 2020, 1:53 PM CST. It took effect at Mar 4, 2020, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 1:53 PM CST (19:53 UTC)
- In effect from
- Mar 4, 2020, 12:00 PM CST
- Expired
- Mar 4, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
489 WWUS85 KCYS 031953 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1253 PM MST Tue Mar 3 2020 ...RED FLAG WARNING FOR PORTIONS OF THE NEBRASKA PANHANDLE WEDNESDAY... .Gusty winds of 25 to 30 mph and low relative humidity near 15% are expected across fire weather zone 312 Wednesday afternoon and evening. Red Flag conditions are expected. A Red Flag Warning is in effect from 11 am to 5 pm. NEZ312-050000- /O.NEW.KCYS.FW.W.0001.200304T1800Z-200305T0000Z/ Box Butte/South Sioux- 1253 PM MST Tue Mar 3 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 312... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 5 PM MST Wednesday. * AFFECTED AREA...Fire weather zone 312. * WIND...20 to 30 mph with gusts of 35 mph possible * HUMIDITY...14 to 18% * HAINES...3 to 4 * IMPACTS...any fires that develop will likely spread rapidly due to strong winds and low humidity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ LYONS
2 follow-up statements
684 WWUS85 KCYS 041000 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 300 AM MST Wed Mar 4 2020 ...RED FLAG WARNING FOR PORTIONS OF THE NEBRASKA PANHANDLE THIS AFTERNOON.... NEZ312-050000- /O.CON.KCYS.FW.W.0001.200304T1800Z-200305T0000Z/ Box Butte/South Sioux- 300 AM MST Wed Mar 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 312... * AFFECTED AREA...Fire weather zone 312. * WIND...20 to 30 mph with gusts up to 35 mph possible. * HUMIDITY...As low as 15 percent. * HAINES...3 to 4. * IMPACTS...Any fires that develop will likely spread rapidly due to strong winds and low humidity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CLH
339 WWUS85 KCYS 042345 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 445 PM MST Wed Mar 4 2020 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONE 312... NEZ312-050045- /O.EXP.KCYS.FW.W.0001.000000T0000Z-200305T0000Z/ Box Butte/South Sioux- 445 PM MST Wed Mar 4 2020 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 312... Relative humidities were increasing above 15 percent late this afternoon. Gusty west winds of 25 to 35 mph will diminish this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:20 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 3, 12:20 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1120 AM MST Tue Mar 3 2020
.UPDATE...
Issued at 1119 AM MST Tue Mar 3 2020
Wind gusts have continued to increase as a shortwave trough and
strong jet aloft move overhead. Regional soundings show strong
turbulent mixing through the afternoon and early evening. Wind
gusts have been increased. High Wind Warnings now in effect for
eastern Platte and central Laramie county zones through 11 pm
Wednesday.
&&
.SHORT TERM...(Today and tonight)
Issued at 353 AM MST Tue Mar 3 2020
Main concern for today and this afternoon will be the continuation
of high winds across the wind prone areas and some adjacent
forecast zones particularly WYZ 115 Laramie Valley that was added
this forecast period considering conditions out in the zone were
hitting criteria. Latest model guidance and height gradients give
solutions that the winds may teeter within criteria through the
early afternoon hence an extension through 21z today though for
the Bordeaux area it may linger a few hours more that as of this
forecast period confidence is a bit lower to further extend at
this time.
Strong northwest flow and subtle shortwave feature to the north
will bring a low chance of light rain and snow later this
afternoon through the evening with accumulations of about a trace.
Temps will be on the climb again today into the mid to upper 40s
east of the Laramie Range and low 30s to low 40s westward.
.LONG TERM...(Wednesday through Monday)
Issued at 353 AM MST Tue Mar 3 2020
Omega and height gradients become more stacked as another
shortwave moves through as overall ridging pattern sets into play
with the wind prone areas being main concern for headlines. High
Wind criteria may be close but given the current headlines have
decided to hold off on any product at this time. GFS height
gradients at 850 mb for Craig to Bordeaux in the upper 60 to upper
70 meters.
With the strong ridging pattern, well above-seasonably warm
temperatures will set in with 60s and low 70s particularly across
the Pathfinder.
Passing frontal and low pressure system on Sunday into early
Monday will bring next decent chance of widespread precipitation
to the area with models suggesting a solution of trailing
shortwave feature that will continue precip into Tuesday though
system still at tail end of period and feature not onshore for
more ample measurement but something to keep in mind and back of
head as this will certainly provide some degree of headache for
area travelers and possible commuters to start off next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1040 AM MST Tue Mar 3 2020
The main concern with this TAF issuance is the wind speeds.
Latest surface analysis was depicting a fairly tight pressure
gradient across Wyoming and the Nebraska panhandle today. This
gradient will remain fairly strong today with good mixing
anticipated. However, these wind speeds should calm down this
evening as the mixing subsides. However, another windy day is
expected Wednesday especially across the High Plains of Wyoming
ahead of the frontal boundary. This frontal boundary is progged
to move through the area Wednesday evening.
&&
.FIRE WEATHER...
Issued at 225 AM MST Tue Mar 3 2020
Low min RH values in the mid to upper teens across the high plains
will be the main story over the course of the week. Areas with not
much preceding snowpack prior to the previous snow storm will see
remaining pack melt off with above normal temperatures into the
60s and low 70s across NE. With near-critical min RHs, winds are
still expected to remain below criteria for any headlines.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 11 PM MST Wednesday for WYZ106-107-110-
115>118.
NE...None.
&&
UPDATE...AL
SHORT TERM...WM
LONG TERM...WM
AVIATION...REC
FIRE WEATHER...WMHazardous weather outlook, Mar 3, 5:04 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 404 AM MST Tue Mar 3 2020 WYZ106-110-115>117-041115- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills- 404 AM MST Tue Mar 3 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT High Wind Warning in effect through Tuesday afternoon for wind gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Potential for High Winds and gusts over 60 mph return on Wednesday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>114-118- 119-041115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Central Laramie County-East Laramie County- 404 AM MST Tue Mar 3 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Winds are expected to increase out of the west on Wednesday with gusts between 40 to 55 mph possible. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 3, 7:58 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 AM MST TUE MAR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM NON-TSTM WND GST 13 NE CENTENNIAL 41.44N 105.96W
03/03/2020 M58 MPH ALBANY WY MESONET
WIND GUST 58MPH, SUSTAINED WIND OF 46MPH.
&&
BMWSpecial weather statement, Mar 3, 9:50 AM CST, 4 hours 3 minutes before
Special Weather Statement National Weather Service Cheyenne WY 850 AM MST Tue Mar 3 2020 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 040100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 850 AM MST Tue Mar 3 2020 GUSTY WINDS LIKELY THIS AFTERNOON ACROSS THE HIGH PLAINS... Strong westerly winds will develop late this morning and afternoon for eastern Wyoming and the Western Nebraska Panhandle. Winds could gust as high as 55 mph at times through the afternoon ending early this evening. Secure loose outdoor items and use caution if traveling in a high a profile vehicle. High Wind Warnings remain in effect for the wind prone portions of southeastern wyoming through this evening. For more info please see Weather.gov/cys LYONS
Local storm report, Mar 3, 10:26 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MST TUE MAR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
03/03/2020 M63 MPH LARAMIE WY TRAINED SPOTTER
0800 AM NON-TSTM WND GST 16 NW WHEATLAND 42.20N 105.21W
03/03/2020 M59 MPH PLATTE WY MESONET
MESONET STATION EW8763 WHEATLAND.
0546 AM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
03/03/2020 M59 MPH CARBON WY MESONET
MESONET STATION WY19 2.9 NW ELK MOUNTAIN
(WYDOT).
&&Local storm report, Mar 3, 1:16 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 PM MST TUE MAR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
03/03/2020 M75.00 MPH LARAMIE WY MESONET
0902 AM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
03/03/2020 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
0930 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/03/2020 M62.00 MPH PLATTE WY DEPT OF HIGHWAYS
1050 AM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
03/03/2020 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
1054 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
03/03/2020 M65.00 MPH CARBON WY DEPT OF HIGHWAYS
1056 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
03/03/2020 M59.00 MPH LARAMIE WY DEPT OF HIGHWAYS
1108 AM NON-TSTM WND GST 8 S CHUGWATER 41.64N 104.82W
03/03/2020 M59.00 MPH LARAMIE WY DEPT OF HIGHWAYS
1110 AM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
03/03/2020 M62.00 MPH PLATTE WY DEPT OF HIGHWAYS
&&
RCOXNearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.